MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-4-40-10
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the stent could not be pushed smoothly (resistance) during the pushing process in the microcatheter, and it was found that the connection between the stent body and the push rod was broken when it was taken out of the body.The resistance was in the distal section of the catheter.  no patient symptoms or further complications were reported as a result of this event.The stent was prepared as indicated in the ifu.  the patient was undergoing surgery for treatment of ischemic stroke of the middle cerebral artery.The baseline mrs score was 4 and the procedure mrs score was 4.The baseline nihss score was 10 and the post procedure nihss score was 5.The baseline tici score was 0 and the post procedure tici score was 2b.Iv tpa was not contraindicated.There were 0 passes with the device.  it was noted the patient's vessel tortuosity was severe.The stroke onset to reperfusion time was 40 minutes.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis (m-81805).As found condition: the solitaire platinum revascularization device was returned for analysis within a shipping box and a plastic bio-pouch.Damage location details: no bends or kinks were found with the solitaire platinum pusher or marker coil.The stent proximal marker was found in good condition.The stent was found still attached to the pusher.However, a stent non-working (tear drop) strut was found bent and the other strut was found broken.The remaining stent non-working and working length struts were found in good condition.Testing/analysis: the broken stent strut was sent out for sem (scanning electron microscope) failure analysis.Per the sem report, ¿the broken end failed via fatigue (10%) then overload¿.Conclusion: based on the device analysis and reported information, the customer¿s ¿resistance during delivery¿ and ¿device separation¿ reports were confirmed.Damage to the solitaire platinum revascularization device (stent bent/separation) can occur if the device is advanced/retrieved against resistance.Possible causes of ¿resistance during delivery¿ include use of an incompatible catheter, catheter damage, patient vessel tortuosity, or user does not maintain continuous flush.The make/model of the catheter used in the event was not provided and the catheter was not returned for analysis.In addition, information regarding if a continuous flush was used was not provided therefore, ¿use of an incompatible catheter¿, ¿catheter damage¿, and ¿user does not maintain continuous flush¿ could not be ruled out as a potential causes.In this event, it is possible the patient¿s ¿severe¿ vessel tortuosity contributed to the reported resistance.However, the cause could not be determined as insufficient information was reported.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17509648
Report Number2029214-2023-01356
Device Sequence Number6101972
Product Code NRY
UDI-Device Identifier00847536034761
UDI-Public00847536034761
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2024
Device Model NumberSFR3-4-40-10
Device Catalogue NumberSFR3-4-40-10
Device Lot NumberB388326
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date10/30/2023
Date Device Manufactured05/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale